Alert archive / Virginia / Tornado Warnings in 2012
Tornado Warning 18, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 14, 2012, 1:24 PM EDT for Accomack County, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 1:24 PM EDT (17:24 UTC)
- Expired
- Jul 14, 2012, 2:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Accomack County, VA
The radar
The Norfolk radar (KAKQ), 136 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500
WFUS51 KAKQ 141724
TORAKQ
VAC001-141800-
/O.NEW.KAKQ.TO.W.0018.120714T1724Z-120714T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL ACCOMACK COUNTY IN SOUTHEAST VIRGINIA...
* UNTIL 200 PM EDT
* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ONLEY...OR 10 MILES
NORTHEAST OF EXMORE...AND MOVING SOUTH AT 10 MPH.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL ACCOMACK COUNTY...INCLUDING THE FOLLOWING LOCATIONS
WACHAPREAGUE AND QUINBY.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3760 7560 3754 7561 3751 7563 3751 7571
3754 7573 3753 7573 3755 7577 3768 7570
3768 7566 3763 7564 3763 7559
TIME...MOT...LOC 1724Z 016DEG 7KT 3763 7569
$$
441 follow-up statement
578
WWUS51 KAKQ 141738
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
138 PM EDT SAT JUL 14 2012
VAC001-141800-
/O.CON.KAKQ.TO.W.0018.000000T0000Z-120714T1800Z/
ACCOMACK VA-
138 PM EDT SAT JUL 14 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ACCOMACK
COUNTY UNTIL 200 PM EDT...
AT 134 PM EDT...EMERGENCY MANAGEMENT REPORTED DAMAGE IN CHASE
CROSSING. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF ONLEY...OR 9
MILES NORTHEAST OF EXMORE...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
QUINBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL AND LARGE HAIL MAY OBSCURE THIS TORNADO. DO NOT WAIT
TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
&&
LAT...LON 3760 7560 3754 7561 3751 7563 3751 7571
3754 7573 3753 7573 3755 7577 3768 7570
3768 7566 3763 7564 3763 7559
TIME...MOT...LOC 1737Z 016DEG 7KT 3761 7570
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 14, 11:07 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 14, 11:07 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1107 AM EDT SAT JUL 14 2012 .SYNOPSIS... A WARM FRONT LIFTS NORTH OF THE REGION THIS AFTERNOON. BERMUDA HIGH PRESSURE BUILDS OVER THE AREA FOR TONIGHT THROUGH EARLY NEXT WEEK RETURNING THE AREA TO ABOVE NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... QUICK UPDATE TO GRIDS / ZFP TO ACCOUNT FOR CURRENT RADAR TRENDS. GIVEN THE EARLY DEVELOPMENT OF CONVECTION AND PROGGED CONVECTIVE PARAMETERS...DECIDED TO INCREASE POPS ACROSS THE BOARD (TO 50%) AND BEEF UP TEXT WORDING WITH LOCALLY HEAVY RAINFALL GIVEN FFMP AMOUNTS OF OVER 1 INCH ACROSS THE EASTERN SHORE THIS MORNING. EXPECT POP UP PULSE TYPE CONVECTION NEXT SEVERAL HOURS AS RADAR COVERAGE CONTINUES TO INCREASE WITH EACH VOLUME SCAN. COULD HAVE SOME WIND GUSTS (AOB 40 MPH) WITH ANY STORMS. LOSS OF DAYTIME HEATING...EXPECT SHWR/TSTM ACTIVITY WILL WANE LATER THIS EVENING THEN LOOKING AT SOME CLOUDS OVERNIGHT WITH POTENTIAL FOR PATCHY FOG. LOWS IN THE 70S. && .SHORT TERM /SUNDAY THROUGH MONDAY/... BERMUDA HIGH PRESSURE AND S-SW PROGGED TO DOMINATE THE REGION FOR SUNDAY AND MONDAY. TEMPS RETURN TO ABOVE NORMAL ALONG WITH INCREASING DEW POINT TEMPS AND HUMIDITY LEVELS. HIGHS SUN AND MON IN THE LOW/MID 90S. LOWS IN THE 70S. DESPITE THE INCREASING WARMTH AND HUMIDITY... HEAT INDEX VALUES ONLY PROGGED AROUND 100 THROUGH MON...SO NO HEAT HEADLINES WILL BE NECESSARY. MODELS SHOW ENOUGH MOISTURE FOR LOW CHC MAINLY LATE AFTERNOON AND EVENING POPS...ESPECIALLY MONDAY WHERE A LEE TROF DEVELOPS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE BERMUDA HIGH WILL REMAIN ANCHORED OVER THE SOUTHEAST STATES INTO MOST OF NEXT WEEK. MEANWHILE...RIDGING OVER THE CENTRAL U.S. WILL AMPLIFY AND ALLOW A HUDSON BAY LOW TO MOVE OVER THE NORTHEAST CONUS DURING THE WEEK. EXPECT THE MID ATLANTIC REGION TO EXPERIENCE UNSETTLED WX AT TIMES AS THE AREA SITS BETWEEN THE BERMUDA HIGH AND LOW PRESSURE TO THE NORTH. DIURNALLY-DRIVEN THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE LONG TERM PERIOD...WITH A STRONGER COLD FRONT PASSING ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY. HIGH TEMPERATURES ARE STILL PROGGED TO BE IN THE MID-UPPER 90S (LOW-MID 90S IMMEDIATE COAST)...WITH LOW TEMPS IN THE LOW-MID 70S REGIONWIDE. AS PER PREVIOUS LONG TERM DISCUSSIONS...A MORE HUMID AND SUBTROPICAL AIRMASS WILL BE IN PLACE THUS KEEPING DEWPOINTS GENERALLY IN THE LOW-MID 70S. AS A RESULT...HEAT INDEX VALUES SHOULD HAVE NO PROBLEM REACHING 100 TO 104 DEGREES DURING THE AFTERNOON HOURS AND WILL MOST LIKELY FLIRT WITH HEAT ADVISORY CRITERIA (105-109 DEGREES) AT TIMES. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... A WEAK WARM FRONT IS LIFTING NORTH ACROSS THE AREA EARLY THIS MORNING. THIS FRONT SHOULD DISSIPATE OVER THE AREA TODAY PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS...WITH SCT TO LOCALLY BKN CIGS AROUND 4K FT...BUT OTHERWISE BKN-OVC CIGS OF 15K FT SHOULD PREVAIL. A LIGHT SOUTHERLY WIND OF 5-10KT IS EXPECTED FROM MID- MORNING THROUGH THE AFTERNOON. OUTLOOK...THE FLOW BECOMES SOUTHERLY FOR THE WEEKEND AND EARLY NEXT WEEK AS HIGH PRESSURE PREVAILS OVER THE WESTERN ATLANTIC. THIS WILL RESULT IN PERIODIC CHANCES FOR THUNDERSTORMS. && .MARINE... BENIGN CONDITIONS ARE EXPECTED OVER THE MARINE AREA THROUGH THE MIDDLE OF NEXT WEEK. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL RESULT IN A S-SW WIND WITH SPEEDS 10-15KT OR LESS. SEAS SHOULD GENERALLY BE 2-3FT (OCCASIONALLY PUSHING 3-4 FT N)...WITH WAVES AROUND 1FT IN THE BAY (1-2FT AT THE MOUTH OF THE BAY). MOIST SOUTHERLY FLOW WILL MAINTAIN A MINIMAL PROBABILITY OF THUNDERSTORMS. && .EQUIPMENT... RICHMOND NOAA WEATHER RADIO TRANSMITTER IS OFF THE AIR. SEE PNSAKQ FOR DETAILS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...JDM/MPR NEAR TERM...JDM SHORT TERM...JDM/MPR LONG TERM...BMD AVIATION...AJZ MARINE...AJZ EQUIPMENT...
Hazardous weather outlook, Jul 14, 10:19 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1019 AM EDT SAT JUL 14 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-151430- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1019 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA... INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA... INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA... THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>638-650-652-654-656-658-151430- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1019 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 44
In the hours before
Special weather statement, Jul 14, 10:48 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1048 AM EDT SAT JUL 14 2012
MDZ023>025-VAZ099-141530-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-
1048 AM EDT SAT JUL 14 2012
...THUNDERSTORMS PRODUCING HEAVY DOWNPOURS ACROSS THE EASTERN SHORE...
AT 1046 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 8 MILES EAST OF PRINCESS
ANNE TO MARION STATION...OR FROM 8 MILES EAST OF PRINCESS ANNE TO 8
MILES SOUTHWEST OF POCOMOKE CITY...MOVING EAST AT 20 TO 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
POCOMOKE CITY AROUND 1055 AM EDT...
SNOW HILL AROUND 1110 AM EDT...
NEWARK AROUND 1120 AM EDT...
WIND GUSTS TO 30 MPH AND LOCALLY HEAVY RAINFALL WILL BE LIKELY IN
THE PATH OF THESE STORMS. RAINFALL RATES OF AROUND ONE INCH PER HOUR
WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED
FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3813 7516 3800 7525 3800 7531 3810 7524
3812 7520 3820 7518 3823 7521 3820 7525
3815 7524 3813 7528 3807 7528 3800 7538
3799 7587 3804 7585 3806 7582 3806 7584
3826 7576 3831 7510
44Special weather statement, Jul 14, 12:03 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1203 PM EDT SAT JUL 14 2012
VAZ099-141645-
ACCOMACK VA-
1203 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM PRODUCING HEAVY RAINFALL...
AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL ACCOMACK COUNTY...OR ABOUT 19 MILES
SOUTHWEST OF CHINCOTEAGUE. THE STORM WAS NEARLY STATIONARY...BUT
HAS SHOWN A SLOW MOVEMENT TO THE EAST. IF THE STORM HOLDS
TOGETHER...IT WILL BE NEAR ASSAWOMEN ISLAND AT 1210 PM EDT.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3777 7552 3776 7554 3775 7553 3773 7555
3771 7555 3771 7556 3767 7557 3764 7559
3771 7568 3782 7561 3781 7550
44Special weather statement, Jul 14, 12:29 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1229 PM EDT SAT JUL 14 2012
MDZ022-024-025-141730-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
1229 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM OVER WORCESTER COUNTY MOVING NORTHEAST...
AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SNOW HILL...OR ABOUT 14 MILES NORTHEAST OF
POCOMOKE CITY...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR NEWARK AND WHITON AT 1250 PM EDT...IRONSHIRE AT 105 PM
EDT...BERLIN AT 120 PM EDT...SHOWELL AT 130 PM EDT. THE STORMS MAY
ALSO AFFECT PORTIONS OF OCEAN CITY PROPER OVER THE NEXT HOUR.
WIND GUSTS TO 35 MPH...HEAVY DOWNPOURS...AND LIGHTNING ARE EXPECTED
WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
THE HEAVY RAINFALL FROM THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3837 7506 3823 7515 3822 7518 3821 7517
3820 7518 3823 7522 3820 7525 3815 7524
3815 7528 3807 7528 3814 7548 3846 7536
3846 7510 3844 7504
JFOSTERSpecial weather statement, Jul 14, 12:35 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1235 PM EDT SAT JUL 14 2012 VAZ063-070-071-141700- CHESTERFIELD VA-HANOVER VA-HENRICO VA- 1235 PM EDT SAT JUL 14 2012 ...HEAVY RAINFALL OVER RICHMOND... AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING HEAVY RAINFALL OVER DOWNTOWN RICHMOND... MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DOWNTOWN RICHMOND AT 1250 PM EDT...RICHMOND HEIGHTS AT 1255 PM EDT. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3768 7738 3750 7722 3736 7752 3751 7765 44
Special weather statement, Jul 14, 1:03 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
103 PM EDT SAT JUL 14 2012
VAZ099-141730-
ACCOMACK VA-
103 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM CONTINUES TO PRODUCE HEAVY RAINFALL...
AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL ACCOMACK COUNTY...OR ABOUT 16 MILES
NORTHEAST OF EXMORE...DRIFTING SOUTH AT 5 TO 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR LOCUSTVILLE AT 115 PM EDT.
WIND GUSTS TO 35 MPH AND HEAVY RAINFALL ARE POSSIBLE IN THE PATH OF
THIS STORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3760 7560 3759 7560 3758 7558 3757 7558
3754 7560 3751 7563 3751 7573 3753 7572
3754 7574 3773 7568 3776 7553
44Local storm report, Jul 14, 1:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
116 PM EDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO CHASE CROSSING 37.76N 75.67W
07/14/2012 ACCOMACK VA 911 CALL CENTER
TORNADO NEAR THE INTERSECTION OF CUSTIS NECK ROAD AND
DRUMMANDTOWN RD. NUMEROUS TREES UPROOTED AND SOME
BUILDING DAMAGED. FIRE AND EMS RESPONDING.
&&
EVENT NUMBER AKQ1200537
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:31 AM EDT | Special Marine Warning | AKQ | 89 min | |
| Jul 14, 12:03 PM EDT | Special Weather Statement | AKQ | Accomack | 42 min |
| Jul 14, 12:35 PM EDT | Special Weather Statement | AKQ | City of Richmond | 25 min |
| Jul 14, 1:00 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 14, 1:03 PM EDT | Special Weather Statement | AKQ | Accomack | 27 min |
| Jul 14, 1:12 PM EDT | Tornado Warning | AKQ | Accomack | 48 min |
| Jul 14, 1:33 PM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent | 57 min |
| Jul 14, 1:37 PM EDT | Special Weather Statement | AKQ | Richmond | 53 min |
| Jul 14, 1:41 PM EDT | Special Weather Statement | AKQ | Surry, York, City of Williamsburg | 64 min |
| Jul 14, 1:51 PM EDT | Special Marine Warning | AKQ | 84 min | |
| Jul 14, 2:00 PM EDT | Special Weather Statement | AKQ | Accomack | 60 min |
| Jul 14, 2:03 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jul 14, 2:18 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jul 14, 2:26 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Lancaster, Mathews, Middlesex | 79 min |
| Jul 14, 2:40 PM EDT | Flash Flood Warning | AKQ | Accomack | 2 hr |
| Jul 14, 2:50 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Newport News | 55 min |
| Jul 14, 2:59 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Hopewell | 46 min |
| Jul 14, 3:07 PM EDT | Special Marine Warning | AKQ | 68 min | |
| Jul 14, 3:43 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Poquoson | 47 min |
| Jul 14, 3:52 PM EDT | Areal Flood Advisory | AKQ | Northumberland | 98 min |
| Jul 14, 4:07 PM EDT | Special Weather Statement | AKQ | Hanover, Powhatan | 53 min |
| Jul 14, 4:15 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Hopewell, City of Richmond | 60 min |
| Jul 14, 4:58 PM EDT | Special Weather Statement | AKQ | Hanover | 62 min |
| Jul 14, 5:16 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Hopewell, City of Petersburg | 44 min |
| Jul 14, 5:30 PM EDT | Special Weather Statement | AKQ | Sussex | 60 min |
| Jul 14, 7:15 PM EDT | Special Weather Statement | AKQ | Brunswick | 60 min |
Nearby
Tornado Warnings in Virginia, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.